| Catalog Number |
PR20 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
| Date of Event |
06/01/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported via clinical trial (b)(6), the patient experienced, nonocclusive left portal vein thrombus, left portal vein thrombus, increased lfts, total bilirubin increased, and hemorrhage.The relationship of the study device to the nonocclusive left portal vein thrombus and left portal vein thrombus is unlikely.The relationship of the study device to increased lfts and total bilirubin increased is possible.The relationship of the study device to the hemorrhage is causal.The relationship of the study procedure to all 5 aes is causal.There was no treatment for the hemorrhage, nonocclusive left portal vein thrombus and left portal vein thrombus.The only treatment for increased lfts and total bilirubin increased was observation.
Additional Manufacturer Narrative
(b)(4).Date sent: 8/16/2023.D4 batch #: unknown.Additional information was requested and the following was obtained: 1.When did the hemorrhage occur relative to the ablation procedure? the blood products, adjacent to and in the margin of the ablated tumor were detected on the ct scan the next day.The final scan of the ablation was a non-contrast scan and the very small rim of blood was not visible- though it might have been present then if studied with a contrast enhanced mri.Thus it is presumed to have developed at the end of the ablation or by the time of the next day¿s scan.As a side note, this type of contained appearance of hemorrhage, within an ablation zone, described as ¿blood products¿ on subsequent imaging, was always in the edge and rim of the mass, did not (ever) extend beyond that area nor outside of the liver.It is an occasional incidental appearance of tumors that have been ablated and does not connote continued bleeding or blood loss.2.Is the source of the bleeding known? if yes, what was it? see above.3.How much blood was lost? likely nil as this was solely in the ablation zone, not extending beyond.Hard to provide an amount, but if pressed, i might suggest <10cc.4.Does the investigator believe there was any device malfunction or user handling that caused or contributed to the hemorrhage? no.This is a natural occasional appearance of an ablated mass, something i have seen , for example with rf ablation dating back to the early 2000¿s.5.In the investigator¿s opinion what were the device issues that caused or contributed to the patient complications? none.O from safety ¿ please re-visit the assessments on elevated lfts and total bilirubin increased as probable related to the device.This would happen with ablation procedure, no matter which device was used.Did a device malfunction lead to the elevated lft and total bilirubin? this type of localized transient minimal bleeding can occur with all forms of heat ablation, in this operator¿s opinion.Still, a specific relation to the unique device used cannot be , in its entirety, be excluded.Hence the relation to the device is noted as probable, but will be amended to ¿possible¿.That said, there was no device malfunction.6.How were the complications managed? observation until resolution.7.What is the patient¿s current status? recovered.8.Is this a rollover patient? no.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 10/31/2023.Additional information was requested and the following was obtained: the nonocclusive left portal vein thrombus's relationship to study device of "unlikely" has been changed to "probable".
Additional Manufacturer Narrative
(b)(4).Date sent: 11/14/2023.Additional information was obtained: the device relationship with the left portal vein thrombus was updated from "unlikely" to "not related.".
Additional Manufacturer Narrative
(b)(4).Date sent: 3/3/2025.Additional information was obtained: adverse event term: neutropenic septic shock.Relationship to study device: not related.Relationship to primary study procedure: not related.Required in-patient hospitalization or prolongation of existing hospitalization: yes.Intervention/treatment: diagnostic imaging.Culture taken.Drug therapy.Outcome: recovering/resolving.
Additional Manufacturer Narrative
(b)(4).Date sent: 3/5/2025.Additional information was obtained: adverse event term: neutropenic septic shock, relationship to study device: not related, relationship to primary study procedure: not related, start date: on (b)(6) 2025, end date: on (b)(6) 2025, outcome: recovered/resolved.
Additional Manufacturer Narrative
(b)(4).Date sent: 3/12/2025.Additional information was obtained: adverse event term: dural venous sinus thrombosis.Relationship to study device: not related.Relationship to primary study procedure: not related.Outcome: recovering/resolving.
Additional Manufacturer Narrative
(b)(4) date sent: 3/28/2025.Additional information was obtained: adverse event term: acute metabolic encephalopathy relationship to study device: not related.Relationship to primary study procedure: not related.Outcome: recovered/resolved.
Additional Manufacturer Narrative
(b)(4).Date sent: 4/23/2025.Additional information was obtained: adverse event term: clostridiodes difficile colitis (c.Diff).Relationship to study device: not related.Relationship to primary study procedure: not related.Drug therapy: yes.Outcome: not recovered/not resolved.
Additional Manufacturer Narrative
(b)(4).Date sent: 5/22/2025.Additional information was obtained: adverse event term: clostridiodes difficile colitis (c.Diff).Relationship to study device: not related.Relationship to primary study procedure: not related.Outcome value "not recovered/not resolved" has been changed to "recovered/resolved".
Additional Manufacturer Narrative
(b)(4).Date sent: 8/4/2025.Additional information was obtained: inactivation of adverse event term: dural venous sinus thrombosis new: adverse event term: metabolic encephalopathy.Relationship to study device: not related.Relationship to primary study procedure: not related.Intervention/treatment: diagnostic imaging.Outcome: recovered/resolved.
Additional Manufacturer Narrative
(b)(4).Date sent: 9/8/2025.Additional information was obtained: adverse event term: metabolic encephalopathy.Relationship to study device: not related.Relationship to primary study procedure: not related.Severity value "severe" has been changed to "moderate".